My Depo Story - Anonymous
I wanted to share my story due to the fact that my experience & my side effect, I couldn’t find a lot about it on the internet or YouTube, except for one persons story on this site, and it made me feel less alone.
I’m in my early forties & haven't been on birth control since my teens. I wanted to do something “easy” so I chose Depo. My doctor thought that was a good choice and said usually the only side effects that occur are if you’re depressed, it could intensify those feelings and it could make you gain weight.
So I had my first shot in August. After a few weeks, I noticed some little rashes on my arms. I didn’t think nothing of it, maybe it was bug bites? Etc. I had my second (and my last shot) in October. After a few weeks on my second shot, rashes were all over my body. In patches, everywhere but my face. Not painful rashes just very itchy. I talked to my doctor and was advised that they had never had or heard of this problem from Depo from anyone. Which made me feel alone, especially after researching and couldn’t find anything about rashes as a side effect. Suggested I see a dermatologist. Which I did. They took two biopsy’s and the results were that yes, I was having a reaction to the chemical/drug that’s in Depo.
So after many doctor visits, painful biopsy’s, medicine, and creams I’m off the Depo.
While it’s only been a few weeks since I’ve decided not to take my scheduled next Depo shot, I’m dealing with my body having rashes all over it and having intense emotional depressed feelings. I’ve read the Depo stays in your system for about three months after you stop taking it, so I’m prepared.
I know everybody bodies react to different things. The side effects I was reading about Depo, terrified me. Mine wasn’t that extreme, I just wanted to put my story out there, in case anyone else had this issue, and wouldn’t feel so alone
Leave a Reply.